Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lipodystrophy then switching treatment
Dec 10, 2004

I have been on kaletra,zerit and 3tc for 8months,has developed lipodystrophy with high cholestorol. Doctor suggested that i take a break for 3-4 months then start on new drugs. He has suggested 3tc, videx and viramune. Do you think this is a good combination? if not, which one would you suggest? How is Reyataz and trizivir? Iam looking at something that could reverse lipodystrophy. Thank you

Response from Dr. Henry

If you have been sick with AIDS or have had a CD4 count < 200-250 mI generally don't advise stopping HIV therapy in moist cases. Switching from D4T to abacavir fopr instance might slow down and slowly reverse the fat loss. Nothing has been proven to routinely and dramatically reverse fat loss over the short term. The other regimens you mention might well be more fat friendly. Their advisability depends on any history of drug resistance and other individual considerations. Switching over to a new regimen in the setting of full viral suppression is often successful and maintaining viral control. KH



Previous
Hyperlipidemia and restoration of subcutaneous fat
Next
Swollen Lymph glands and dying

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement